[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.146.176.35. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 15, 1980

Cardiac Arrest Following Fluorescein Angiography

Author Affiliations

Ithaca, NY

JAMA. 1980;244(7):660. doi:10.1001/jama.1980.03310070014013

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  The report of a "Cardiac Arrest Following Fluorescein Angiography" by Eugene E. Cunningham, MD, and Venkataraman Balu, MD (242:2431, 1979), suggests a relationship between the intravenous fluorescein and the cardiac complication.It is well known that phenylephrine hydrochloride 10%, a frequently used concentration in eye drops for pupillary dilation, can precipitate cardiac arrhythmias and increases in blood pressure. Unfortunately, the article does not include a statement of the drops that were instilled before the angiogram. If phenylephrine or some other sympathomimetic drug were used, it would seem that these drugs would more likely be related to the cardiac arrest.

×